Lexapro

Discussion in 'Therapy and Medication' started by carol2237, May 27, 2008.

  1. carol2237

    carol2237 Guest

    Anyone on it? If so could you PM me... I am having some weird side effects...

    Caroline
     
  2. unidentifiable

    unidentifiable Well-Known Member

    hey caroline, i'm on lexapro too. what kind of side effects are you having?
     
  3. sylvia

    sylvia New Member

    I have PTSD and Panic Disorder. I took Lexapro for 2 days. I took half of the prescribed 10mg, to try to get accustomed to it like the doctor told me too. It made me crazy. Ringing in the ears, it felt like an electrical storm was going on inside my head. Itt made me ten times more anxious and I had the worst panic attack of my life, I was convinced I was going to die. Insomnia, I never slept the 2 days I was on it. It made me Euphoric and manic the first hours I was on it, and the next day severly depressed, I sat in bed and looked at the walls all morning. Headaches the next day. I also tried others I think 4 different kinds of the SSRI family and they had bad side effects. They were prescribed by a General Practioner. Later when I went to see a psychiatrist, he said it was too much for me to take even a half and that he would have put me on the tinies t possible dose and build me up. But I have been taking ativan and xanax for 2 years and it is working okay. All the general practitioners don't like to prescribe xanax and ativan, but the psychiatrist I saw no problem with it. It has been managing my panic disorder. If the side effects are worse than the problem, which they were for me I would tell the doctor that. Have you seen a psychiatrist rather than a GP?, they are best at finding the right medicine for you for anxiety because everyone is different

    PS I was going to PM you this, but you are a guest and not a member and I couldn't figure out how.
     
    Last edited by a moderator: Jul 26, 2010
  4. unidentifiable

    unidentifiable Well-Known Member

    oh, i never had anything like that... i'm on lexapro, trileptal, and going off of abilify. i was diagnosed with major depressive disorder and "psychotic occurrences". (i was hearing things that weren't there...) but maybe the lexapro had such a negative effect on you because... well, i really don't know. did you talk to your doctor or GP or psychiatrist about this??

    ps, i am a member, you can talk to me anytime!
    i don't know why it said i was a guest??
     
  5. sylvia

    sylvia New Member

    Hi unidentified,
    I meant the original poster carol is a guest and i cant pm here for some reason.
    I first went to Regular Doctors, and they didn't really help me. Then I paid a lot of money to see a very good psychiatrist. He really made a lot of sense and seemed to know how to help me more than anyone else has in the past 2 years. The problem is that he is very expensive to go to.

    I really respect doctors for what they do, but I don't trust general practitioner doctors to get mental health help anymore, they didnt' specialize in that area.

    Was that scary for you when you heard voices? I think that I would frighten me.
    I hope the medicines helped . Are you ok now?